Ask a Gynecologist and Get Answers to Your Ob-Gyn Questions ASAP
Hello.....I know it's late, but just thought I would try this evening to find out something about this since I am hurting......
what was the cream your doctor gave you?
I don't remember, and have thrown it away as it expired......I do know that it was a prescription and my niece saw it and said her doctor had prescribed it to her for her skin problems.......
she checked you for infection?
Yes......said there wasn't any. She (my doctor) acts like it is a rather common problem, and didn't seem too concerned, but it is a real problem for me.
did you deliver any babies vaginally?
No......two by C-section. My first son is 38 and my second son is 31, actually 32 in about a month. So, it has been quite some time since I had my kids......I'm 56 right now, been married for 25 years June 18th......never strayed.......nor has my husband. This has been going on for probably 2 or 3 years.......just can't really put any reason or rhyme to it......my husband thinks we need to use a lubricant instead of vaseline when we have sex since I suffer also from vaginal dryness somewhat......
is there any white color to the skin?
any scaling that bleeds if you lift it?
I have actually looked at myself with a mirror, and my husband has looked at it several times as well. The skin does look white in the area, but there has never been any type of scaling or anything like that. It really burns when I urinate and it's sore. I don't really believe it bleeds......
does it itch?
Yes. Sometimes. Then if I touch it, it hurts!
so there are two things I want to bring up to you to discuss with your doctor.
One of my friends says it could be because I sometimes bleach my whites.....?
one - vaginal atrophy...normal shrinkage of the vulva and vagina after menopause. This is treated with vaginal estrogen.
the other - lichen sclerosus, which is an autoimmune discorder in the vulvar skin.
this usually has a white appearance and is itchy.
scratching can excoriate the area and make it hurt, bleed and even become infected.
this is treated with a strong steroid.
I don't think it's related to the bleach.
I would recommend a product called replens for lubrication rather than vasoline.
typically the area is biopsied so the appropriate treatment can be initiated.
it may be a combination of the two
Ok ..... I had decided I would talk with her again about this. It's just such a problem. But I also think that I'm going to have to change doctor's because my husband just started a new job and I think we have to change where we go. I will definitely ask these questions. The lichen sclerosus sounds like it might be it......what causes this?
Is the replens something I can purchase over the counter?
yes...and it is very good
one added benefit to it...it does improve the vaginal and vulvar tissue in a similar fashion to the estrogen...just not as profound.
And you say the lichen sclerosus is treated with a steroid? I have had a biopsy before, my current doctor actually did it. But it didn't show anything so nothing was done except the cream. At first, it seemed to help, but then didn't after a while.
Would that be topical? Or a pill? Or what do you think?
I would just have your new doctor examine you and biopsy the area again.
none over the counter
didn't read that correctly.
it's a topical steroid called clabetasol
OK. I will definitely talk to my doctor about this and tell her what you have said. Or whoever I will be going to.... I appreciate your help. I intend to call tomorrow about this. This is actually the first time that I have had any type of hope to get it taken care of. Thank you very much! From my husband and me......!
take care, good luck and have a nice night!
Thank you again! You too! Good night!
Hello! I went to my regular doctor today (Tuesday, June 4th) and she confirmed exactly what you thought it was.....Lichen Planus.....she prescribed me a steriod cream, but my pharmacy was out of it; said it should be in within 2 days. She wants me to use it 2xs a day, every other day, for 2 weeks to see if it doesn't help. Then take off 2 weeks, and then do it again ......hopefully, she says it will eventually keep the tearing from happening. I thank you again for your help.